Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 43, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 22, 2013, 8:13 AM EST for Forsyth County, Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 8:13 AM EST (13:13 UTC)
- Expired
- Feb 22, 2013, 12:16 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.26 ft at Feb 23, 2013, 9:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
088 WGUS42 KFFC 221313 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 813 AM EST FRI FEB 22 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-230313- /O.NEW.KFFC.FL.W.0043.130222T1313Z-000000T0000Z/ /CMGG1.1.ER.130222T1245Z.130222T1245Z.000000T0000Z.UU/ 813 AM EST FRI FEB 22 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR CUMMING * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 6 FEET...AND RISING. * FLOOD STAGE IS 6 FEET. * AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
1 follow-up statement
875 WGUS82 KFFC 221716 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1216 PM EST FRI FEB 22 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-221746- /O.CAN.KFFC.FL.W.0043.000000T0000Z-130222T1716Z/ /CMGG1.1.ER.130222T1245Z.130222T1515Z.130222T1615Z.UU/ 1216 PM EST FRI FEB 22 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING * AT 11 AM FRIDAY THE STAGE WAS 5.8 FEET...AND FALLING. * FLOOD STAGE IS 6 FEET. * AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:35 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 22, 6:35 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 AM EST FRI FEB 22 2013 .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... GEORGIA REMAINS UNDER PERSISTENT SOUTHWESTERLY UPPER FLOW THROUGH THE FORECAST. MAIN UPPER LOW/SHORT WAVE TRACK REMAINS WELL NORTH OF THE STATE...HOWEVER RICH MOISTURE FEED...STALLED FRONTAL BOUNDARY AND A SERIES OF WEAK TO MODERATE SHORT WAVES AND ASSOCIATED SURFACE LOWS CONTINUE TO TRACK ACROSS THE REGION THROUGH THE SHORT TERM FORECAST PERIOD. INSTABILITY REMAINS MARGINAL AND NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER THE ACTIVITY ALONG AND SOUTH OF THE FRONT WILL NEED TO BE WATCHED FOR THE POTENTIAL FOR ISOLATED SEVERE WEATHER. MAIN THREAT CONTINUES TO BE THE PERSISTENT HEAVY RAIN AND FLOODING POTENTIAL. AREA OF SHOWERS AND A FEW THUNDERSTORMS CURRENTLY ALONG THE FRONT SINKS INTO CENTRAL GEORGIA TAKING THE BETTER PRECIPITATION TOTALS WITH IT...BUT WIDESPREAD LIGHT TO OCCASIONALLY MODERATE RAIN IS STILL POSSIBLE OVER THE NORTH. RAINFALL RATES DIMINISH SOMEWHAT TODAY BUT HEAVY RAIN WILL MOVE UP THE FRONTAL BOUNDARY AGAIN TONIGHT AND EARLY SATURDAY AS THE NEXT WAVE SWEEPS UP THE FRONTAL BOUNDARY. STILL LOOKS LIKE A BIT OF A BREAK IN THE ACTION SATURDAY NIGHT AS THE SHORT WAVE EXITS AND THE FRONTAL BOUNDARY...AT LEAST TEMPORARILY... SINKS SOUTH OF THE FORECAST AREA. LATEST QPF REMAINS IN LINE WITH PREVIOUS TRENDS SO I DO NOT PLAN ON ADJUSTING THE CURRENT FLOOD WATCH AT THIS TIME. CENTRAL GEORGIA HAS THE POTENTIAL TO SEE OVER 4 INCHES OF RAIN BY EARLY SUNDAY MORNING WITH SLIGHTLY LOWER BUT STILL SIGNIFICANT AMOUNTS OVER 2 INCHES ALONG THE I-20/I-85 CORRIDOR. 20 && .LONG TERM /SUNDAY THROUGH THURSDAY/... LONG TERM FORECAST REMAINS FULL OF ACTIVITY. THE FIRST SYSTEM IS EXPECTED TO AFFECT THE CWA ON MONDAY AND POSSIBLY INTO TUESDAY. I HAVE WORKED THREE SHIFTS ON THIS DESK HOPING THAT THE GUIDANCE WOULD COME TO A CONSENSUS OR START CONVERGING ON A SOLUTION FOR THIS SYSTEM. THEY HAVE NOT. THE EURO CONTINUES TO BE THE SLOWEST OF ALL SOLUTIONS...AND IS FAVORED BY HPC. AS SUCH...DECIDED TO GO WITH A THE EURO SOLUTION. THIS BRINGS THE WARM FRONT ACROSS THE CWA DURING THE LATE AFTERNOON ON MONDAY. MOST OF CENTRAL GEORGIA SHOULD BE IN THE WARM SECTOR. THE COLD FRONT IS EXPECTED TO APPROACH THE CWA AROUND 06Z TUESDAY. DEPENDING ON HOW MUCH MOISTURE RETURN CAN OCCUR IN THE WARM SECTOR...SBCAPES ARE LOW...SO HAVE DECIDED TO INCLUDE A SLIGHT CHANCE FOR THUNDER. DEEP LAYER SHEAR IS ABOUT 50 TO 80 KNOTS FROM SOUTH TO NORTH ACROSS THE CWA...AND LOW LEVEL SHEAR LOOKS DECENT AT THIS TIME. THIS WILL NEED TO BE WATCHED CLOSELY AS WE GET CLOSER TO THE EVENT. THIS UPPER LEVEL LOW IS FORECAST TO CUTOFF ACROSS THE GREAT LAKES REGION THROUGH THE REST OF THE PERIOD. COOLER AIR IS FORECAST TO MOVE IN FROM THE NORTH AS SHORTWAVES CIRCULATE AROUND THE LOW. ONE OF THESE SHORTWAVES COULD LEAD TO SOME PRECIP ACROSS NORTHERN PORTIONS OF THE CWA LATER IN THE PERIOD. ARG && AVIATION... 12Z UPDATE... MIXTURE OF MVFR AND IFR CONDITIONS ACROSS THE FORECAST AREA WILL CONTINUE THROUGH 00Z. ALL AREAS WILL TREND TOWARD IFR BY 06Z WITH AREAS OF LIFR DEVELOPING AFTER 06Z. WINDS WILL REMAIN EASTERLY... GENERALLY 6-10KT ALTHOUGH PERIODS OF GUSTY CONDITIONS WILL OCCUR THROUGH AROUND 16-18Z ACROSS MOST AREAS. BEST PRECIPITATION COVERAGE WILL BE ACROSS CENTRAL GEORGIA WITH SOME THUNDER POSSIBLE THERE AS WELL. BETTER COVERAGE OF RAIN WILL EXPAND BACK NORTH AFTER 00Z. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE IS MEDIUM ON ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 43 55 41 / 100 100 80 10 ATLANTA 52 46 59 39 / 100 100 80 10 BLAIRSVILLE 48 41 54 35 / 90 100 80 10 CARTERSVILLE 53 45 59 37 / 100 100 80 10 COLUMBUS 63 56 65 43 / 100 100 80 20 GAINESVILLE 49 42 54 40 / 100 100 80 10 MACON 62 54 64 43 / 100 100 90 20 ROME 55 45 60 35 / 80 90 70 10 PEACHTREE CITY 54 47 61 39 / 100 100 80 10 VIDALIA 70 58 69 51 / 100 100 80 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON EST TODAY THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB... BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && SHORT TERM...20 LONG TERM....ARG AVIATION...20
Hazardous weather outlook, Feb 22, 5:20 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EST FRI FEB 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 520 AM EST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED THUNDERSTORMS...FLASH FLOODING AND RIVER FLOODING POSSIBLE TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING...GUSTY WINDS...FLASH FLOODING AND RIVER FLOODING. SOME STREET FLOODING IS POSSIBLE IF STORM DRAINS ARE CLOGGED. DISCUSSION... ONGOING THUNDERSTORMS ARE EXPECTED TO SPREAD EAST AND SOUTH DURING THE DAY AS A STALLED OUT FRONT WILL SERVE AS THE FOCUS FOR THUNDERSTORM AND HEAVY RAINFALL ACROSS THE CWA. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. WHILE CAPE VALUES ARE LOW...EXPECT THAT SOME GUSTY WINDS AND OCCASIONAL LIGHTNING...ALONG WITH FLASH FLOODING...ESPECIALLY FROM THUNDERSTORMS TRAINING OVER THE SAME AREA...ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...FLOODING AND FLASH FLOODING POSSIBLE SATURDAY AND AGAIN MONDAY INTO TUESDAY... ...SEVERE THUNDERSTORMS POSSIBLE MONDAY... DISCUSSION... FLOODING IS POSSIBLE ON SATURDAY AS THE STALLED OUT BOUNDARY STARTS TO MAKE ITS WAY OUT OF THE STATE. SEVERE THUNDERSTORMS...FLOODING AND FLASH FLOODING ARE POSSIBLE AGAIN ON MONDAY AS ANOTHER POTENT SYSTEM IS EXPECTED TO BRING A WARM FRONT AND COLD FRONT THROUGH THE STATE. PORTIONS OF EAST CENTRAL GEORGIA ARE ALREADY IN A DAY 4 RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:04 PM EST | Special Weather Statement | FFC | Sumter | 26 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.